Next Article in Journal
1 Major Component Detection and Analysis (1 MCDA): Foundations in Two Dimensions
Next Article in Special Issue
Computational Study on a PTAS for Planar Dominating Set Problem
Previous Article in Journal / Special Issue
Extracting Co-Occurrence Relations from ZDDs
Article Menu

Export Article

Open AccessArticle
Algorithms 2013, 6(1), 1-11; doi:10.3390/a6010001

Maximum Disjoint Paths on Edge-Colored Graphs: Approximability and Tractability

1
Department of Computer Systems and Communication, University of Milan-Bicocca, Viale Sarca 336, Milan, Italy
2
Department of Humanities and Social Sciences, University of Bergamo, Via Donizzetti 3, Bergamo, Italy
*
Author to whom correspondence should be addressed.
Received: 31 October 2012 / Revised: 13 December 2012 / Accepted: 18 December 2012 / Published: 27 December 2012
(This article belongs to the Special Issue Graph Algorithms)
View Full-Text   |   Download PDF [189 KB, uploaded 27 December 2012]   |  

Abstract

The problem of finding the maximum number of vertex-disjoint uni-color paths in an edge-colored graph has been recently introduced in literature, motivated by applications in social network analysis. In this paper we investigate the approximation and parameterized complexity of the problem. First, we show that, for any constant ε > 0, the problem is not approximable within factor c1-ε, where c is the number of colors, and that the corresponding decision problem is W[1]-hard when parametrized by the number of disjoint paths. Then, we present a fixed-parameter algorithm for the problem parameterized by the number and the length of the disjoint paths.
Keywords: social networks; disjoint paths; fixed-parameter algorithms; hardness of approximation social networks; disjoint paths; fixed-parameter algorithms; hardness of approximation
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Bonizzoni, P.; Dondi, R.; Pirola, Y. Maximum Disjoint Paths on Edge-Colored Graphs: Approximability and Tractability. Algorithms 2013, 6, 1-11.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Algorithms EISSN 1999-4893 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top